Medications and Dry Mouth

According to the Centers for Disease Control and Prevention’s (CDC) National Center for Health Statistics more than half of all Americans take some type of prescription drug. Many drugs list dry mouth and taste disorders as side effects. A little halitosis or a slight change in the ability to taste may not be a big deal compared to ailment or disorder the medication treats, but it may be off-putting to those around you and is treatable.

Here are a few medications that are known to cause bad breath:

Triamterene – a diuretic that is often used to treat high blood pressure and edema. Another interesting side effect is that it may cause your urine to turn bright blue.

Disulfiram – used to treat alcoholism, other side effects also include restlessness and high blood pressure.

Antihistamines – designed to stop the creation of mucus in the sinuses and help with allergies may also slow the production of oxygen-rich saliva.

Paraldehype – used to treat seizures or as a sedative. The liver is able to remove most of the paraldehyde from the bloodstream, however the remnants often escape through the lungs, causing foul breath.

For a list of more medications visit: http://www.therabreath.com/art_medication.asp.

While most of these medications are necessary, it is possible to eliminate bad breath by using TheraBreath products. They are guaranteed to stop bad breath or your money back.

You may also want to try using a probiotic – they are all natural and can help with many common ailments.

Tags: , , ,

Leave a Reply